Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

Recommended Posts

So, I decided to start out a log of my progress with Accutane.

My Backstory

-I am a 21 year old male. I have struggled with acne since I was about 14. Before that, I had no problems at all. All throughout high school, I just tried over the counter things, and nothing ever seemed to help.

-My senior year is when things got really bad. I started breaking out all over my chin and mouth areas, as well as my cheekbone area. I have no problems with my forehead (Thank God!)

-About a year and a half ago, I decided I needed to make a change. I was once a relatively popular guy and then all of a sudden.... I was hideous. These are pictures of me in December 2009.

http://i115.photobucket.com/albums/n304/th...or1/Before2.jpg

http://i115.photobucket.com/albums/n304/th...or1/Before3.jpg

-So, I finally decided to go see a dermatologist. He prescribed me Clenia for the morning, Epiduo at night, and Doryx. He also told me to avoid dairy. After about a year and a half of that regimen (I only did the Doryx for about a month), it is now July 2011. It worked well for a little while, but it seems that all the acne is coming back. The dermatologist just recently prescribed me Accutane 40mg with an antibiotic, Duricef, to fight the infection until the Accutane starts to work.

-Here are some pics of me now.

http://i115.photobucket.com/albums/n304/th...r1/100_4674.jpg

http://i115.photobucket.com/albums/n304/th...r1/100_4675.jpg

-So, as you can see, that did clear me up quite a bit. But the scarring is something that I have to live with now. I plan on doing a few laser treatments after I am finally cleared up. :D

-Anyways, here goes my log, I hope my story ends up inspirational!

Day 3

-Popped my third pill today and I am really experiencing no side effects yet. I can see my face drying out a little bit. But nothing major. I am taking biotin, vitamin E supplements, and fish oil to try to keep my skin as healthy as I can. I use a vitamin E moisturizer as well as a moisturizing toner.

-Any suggestions on chapstick? I am just using Nivea chapstick, but I don't think it will work very well.

Edited by AKL
Image links fixed.

Share this post


Link to post
Share on other sites

Try using Blistex medicated chapstick for your lips. And it's interesting that you were prescribed an antibiotic while you are on Accutane, my derm strictly told me to stop using my antibiotic because it could conflict with the isotretinoin.

Share this post


Link to post
Share on other sites

I agree it is weird that you were prescribed an antibiotic whilst on accutane i was told the same strictly no antibiotics and also no vitamins.

I am using carmex lip balm for my lips and find it is the best I think also paw paw oitment is good.

Goodluck im on my 6th month and my skin has cleared its a long journey but one i think is well worth it

Share this post


Link to post
Share on other sites

hey, we started at like the same time!- completely get you about the scarring, your acne ain't all that bad, and it won't be long before it'll just be a distant memory haha.

Oooh, also, second on the blistex, it's amazing. Like Carmex, but more moisturizing (and cheaper), and you get this really nice tingly sensation :P

Share this post


Link to post
Share on other sites

Day 4

Not much to report today. I woke up and my skin was pretty flaky. I guess the drying is starting to occur. My left side of my face seems like it is clearing up, but I am sure that is cause of the antibiotic, not the Accutane. There is no way it is working that fast, right?

-I am a little worried about the lips chapping as I am a brass instrument player. I play the horn, and I have my senior recital coming up in August. =/ I am very happy that I could possibly be clear for that very important night, but also scared that my lips will be killing me...

-Also, I did some researching about combining my Accutane with the antiobiotic, Duricef. It seems that Duricef belongs to the cephalosporin family, and most people suggest staying away from the tetracycline family while on Accutane. A close friend of mine was also on antibiotics when she was on Accutane and she never had any problems.

-I also called the pharmacist and asked if he knew anything about combining the two. He said that it should be perfectly safe to use those two in conjunction. Let's hope it all works out!

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×